Louisiana, 2004Damaging Wind in Louisiana, November 24, 2004
November 24, 2004 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 24, 3:50 AM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Nov 24, 3:50 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...CORRECTION...
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
350 AM CST WED NOV 24 2004
.DISCUSSION...SIGNIFICANT SEVERE WEATHER EVENT IN PROGRESS EARLY
THIS MORNING ACROSS THE FORECAST AREA WITH A FAST MOVING SQUALL LINE
MOVING THROUGH AND SEVERAL SUPERCELLS IN ADVANCE OF THE LINE...
THEREFORE WILL KEEP THE DISCUSSION SHORT. SEVERE WEATHER WILL REMAIN
A THREAT THROUGH THE EARLY MORNING AS UPPER LOW/TROUGH LIFTS
NORTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY AND ASSOCIATED STRONG
SURFACE COLD FRONT PUSHES THROUGH. STRONG DIFFLUENCE ALOFT NOTED ON
WATER VAPOR IMAGERY ACROSS AREA AND 06Z SIL SOUNDING INDICATED
STRONG SPEED AND DIRECTIONAL SHEAR WITH LARGE HELICITY VALUES.
MOST OF THE CONVECTION WILL EXIT THE AREA DURING THE MORNING
HOURS...HOWEVER WILL KEEP CHANCE OF SHOWERS AND THUNDERSTORMS IN FAR
EASTERN ZONES INTO THE AFTERNOON. OTHERWISE...FEW CHANGES MADE TO
GRIDS AND FORECAST BEYOND TODAY WITH COOLER AND DRY WEATHER ON TAP
FOR THANKSGIVING AND FRIDAY WITH THE NEXT CHANCE FOR RAIN STILL ON
TRACK FOR THE WEEKEND AS THE NEXT UPPER TROUGH SWINGS THROUGH. MORE
RAIN POSSIBLE EARLY NEXT WORK WEEK AS WEAK DISTURBANCES TRAVERSE THE
AREA IN SOUTHWEST FLOW ALOFT AHEAD OF ANOTHER UPPER LOW/TROUGH OVER
SOUTHWEST CONUS.
&&
PRELIM POINT TEMP/POPS...
MCB 70 40 57 35 / 60 00 00 00
BTR 70 45 58 39 / 50 00 00 00
MSY 73 49 59 45 / 80 00 00 00
GPT 74 44 59 38 / 80 00 00 00
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY PQL TO
ATCHAFALAYA RIVER OUT 60 NM EXCLUDING LAKES PONTCHARTRAIN AND
MAUREPAS.
&&
CORRECTED SMALL CRAFT ADVISORY AREA
11
Hazardous weather outlook, Nov 24, 5:00 AM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
500 AM CST WED NOV 24 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241700-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
500 AM CST WED NOV 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING
THE MORNING GENERALLY EAST OF A MCCOMB MISSISSIPPI TO MORGAN CITY
LOUISIANA LINE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE
DAMAGING WINDS AND ISOLATED TORNADOES.
MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL
WATERS FROM PASCAGOULA MISSISSIPPI TO THE ATCHAFALAYA RIVER OUT
60 NM FOR WINDS OF 20 TO 25 KNOTS AND SEAS UP TO 7 FEET.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND AGAIN
SUNDAY NIGHT THROUGH TUESDAY. AT THIS TIME NO ORGANIZED SEVERE
WEATHER IS EXPECTED.
MARINE...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE
THURSDAY AS WINDS OF 20 TO 25 KNOTS PREVAIL BEFORE DIMINISHING
THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME.
In the hours before
Local storm report, Nov 24, 2:00 AM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 AM CST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1225 AM TORNADO LACOMBE 30.31N 89.93W
11/24/2004 ST. TAMMANY LA PUBLIC
TORNADO SPOTTED.
1240 AM TORNADO SLIDELL 30.28N 89.78W
11/24/2004 ST. TAMMANY LA LAW ENFORCEMENT
*** 4 INJ *** SLIDELL PD REPORTING 80-90 HOMES DAMAGED
WITH A FEW HOMES LIFTED FROM THEIR FOUNDATION IN BEL AIR
SUBDIVISION WITH INJURIES.
1240 AM TORNADO SLIDELL 30.28N 89.78W
11/24/2004 ST. TAMMANY LA LAW ENFORCEMENT
NUMEROUS PROPERTY DAMAGE REPORTS ALONG AIRPORT RD.
1240 AM TORNADO SLIDELL 30.28N 89.78W
11/24/2004 ST. TAMMANY LA LAW ENFORCEMENT
DAMAGE REPORTED AT CENTENNIAL PARK.
1240 AM TSTM WND GST SLIDELL 30.28N 89.78W
11/24/2004 ST. TAMMANY LA LAW ENFORCEMENT
70 MPH WIND GUST AT NWS SLIDELL.
&&
17Special weather statement, Nov 24, 4:22 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
422 AM CST WED NOV 24 2004
LAZ034>037-047-048-MSZ068>070-241100-
AMITE-EAST BATON ROUGE-EAST FELICIANA-PIKE-POINTE COUPEE-ST HELENA-
WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
422 AM CST WED NOV 24 2004
TORNADO WATCH NUMBER 894 HAS BEEN CANCELLED FOR THE FOLLOWING
LOCATIONS.
IN LOUISIANA...THE PARISHES OF POINTE COUPEE...EAST FELICIANA...
WEST FELICIANA...EAST BATON ROUGE...WEST BATON ROUGE...AND ST.
HELENA PARISHES ARE NO LONGER IN A TORNADO WATCH.
IN MISSISSIPPI...THE COUNTIES OF WILKINSON...AMITE AND PIKE ARE NO
LONGER IN A TORNADO WATCH.
THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE LOCATIONS.
32
Thunderstorm Wind, St. Bernard
- When
- November 24, 5:30 AM CST
- Where
- St. Bernard County, Meraux
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 29.933, -89.933
Several trees were blown down as well as fences. In addition, a semi trailer was blown over. Power outages also occurred impacting several industrial plants.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Alabama, November 24, 20041 death · $210,000 · F2 · 2 events
- Flash Flood in Alabama, November 24, 20041 death · $400,000 · 1 event
- Tornado in Louisiana, November 24, 20044 injured · $750,000 · F2 · 1 event
- Tornado in Mississippi, November 24, 2004$3.0 million · F2 · 1 event
- Tornado in Alabama, November 24, 20041 injured · $900,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 2004$630,000 · F2 · 3 events
- Flash Flood and Damaging Winds in Georgia, November 24, 20041 injured · $3.5 million · 61 kt wind · 43 events
- Tornado in Alabama, November 24, 20042 injured · $135,000 · F2 · 1 event
- Tornadoes in Alabama, November 24, 20041 injured · $255,000 · F1 · 2 events
- Tornado in Louisiana, November 24, 2004$250,000 · F1 · 1 event
- Tornado in Alabama, November 24, 2004$200,000 · F1 · 1 event
- Tornado in Alabama, November 24, 20041 injured · $100,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431512.